MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 1L 4.5FR 55CM AGBA TIPTRACK; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 1L 4.5FR 55CM AGBA TIPTRACK; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45541-TTS
Medical Device Problem Codes Break (1069); Material Separation (1562); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the clinician had difficulty peeling the sheath apart.One tab broke off after pulling so hard.No patient harm was reported and the picc was successfully placed.The sheath was removed from the patient in its entirety.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of a peel-away tab breaking was able to be confirmed by the photo.A device history record review was performed, and two relevant findings were identified.Two non-conformances were initiated to address the issue of a peel-away tearing incorrectly.The ifu provided with the kit informs the user, "check peel-away sheath placement by holding sheath in place, twisting dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow".The report of a peel-away sheath tab separating was confirmed through complaint investigation of the customer supplied photo.Visual analysis revealed that one of the tabs separated from the extrusion.Confirmation from manufacturing revealed that this defect needs to be further investigated by the manufacturing facility.Therefore, manufacturing likely caused or contributed to this issue.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC KIT: 1L 4.5FR 55CM AGBA TIPTRACK
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17904579
Report Number9680794-2023-00763
Device Sequence Number12818373
Product Code LJS
UDI-Device Identifier30801902125379
UDI-Public30801902125379
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCDC-45541-TTS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown